MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. JELCO PROCTIV SAFETY IV CATHETER RADIOPAQUE ; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ASD, INC. JELCO PROCTIV SAFETY IV CATHETER RADIOPAQUE ; CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number 3057
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/29/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Rn was starting an iv on this pt in the left forearm using a 20 gauge proctiv angio catheter.After inserting the catheter, the rn was activating the sharp safety mechanism to remove the needle and heard no click and the needle kept coming and the pink hub just fell to the ground.The white teflon piece was missing.Examined to pink hub and it appears the white teflon piece was there but was torn away.The pt's arm was examined, could not feel any hard areas.The pt's arm was xrayed from finger tips to collar bone, nothing was detected.The situation was explained to the pt and family member by the physician and rn.The pt was sent to the emergency room via ambulance for further studies / ct scan / mri to attempt to locate the device.Fda safety report id# (b)(4).

Brand Name
JELCO PROCTIV SAFETY IV CATHETER RADIOPAQUE
Common Device Name
CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
southington CT 06489
MDR Report Key8960469
Report NumberMW5089528
Device Sequence Number16682112
Product Code FOZ
UDI-Device Identifier10351688071149
UDI-Public10351688071149
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Voluntary
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/20/2020
Device Model Number3057
Device Lot Number3773651
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age78 YR